Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 31, 2021, 8:10 PM CDT for Escambia County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 31, 2021, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS84 KMOB 010110
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
810 PM CDT Sat Jul 31 2021
ALZ055-059-262-010215-
Baldwin Inland AL-Monroe AL-Escambia AL-
810 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 PM CDT...
At 810 PM CDT, the strong thunderstorm was located 6 miles west of
Uriah, or 14 miles southwest of Frisco City, moving southeast at 10
mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
McCullough, Uriah, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 8773 3142 8751 3131 8738 3128 8742
3126 8743 3126 8732 3119 8724 3103 8765
TIME...MOT...LOC 0110Z 327DEG 9KT 3131 8761
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:59 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 31, 7:59 PM CDT, 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 759 PM CDT Sat Jul 31 2021 .UPDATE...Package updated to clean-up expired Excessive Heat Warning for today. /16 && .PREV DISCUSSION... /issued 616 PM CDT Sat Jul 31 2021/ NEAR TERM UPDATE /Now Through Sunday night/...Showers and thunderstorms over the forecast area will decrease in coverage and strength this evening as the day's instability is lost. This is reflected in the grids, with no updates needed at this time. /16 AVIATION... 00Z issuance...VFR conditions expected through the forecast. Scattered showers and thunderstorms over areas generally east of the Alabama River were bringing local MVFR conditions. Am expecting these to decrease in coverage and intensity as the sun sets and instability decreases. Another round of isolated showers and thunderstorms expected to form after 10z south of the coast will spread inland as temperatures rise. Upper end MVFR conditions are initially expected in the convection, then decrease to low to mid MVFR levels through the daytime as the thunderstorms increase in strength. Light winds are expected tonight, becoming south to southwest around 10 knots Sunday as the land heats up. /16 PREV DISCUSSION... /issued 357 PM CDT Sat Jul 31 2021/ NEAR TERM UPDATE /Now Through Sunday/...HOT HOT HOT! Heat stress remains a concern today and into Sunday. Current heat indices across the area are ranging in the 108 to 112 range with some coastal locations approaching 113+. Heat indices are only expected to increase this afternoon as the seabreeze moves inland leading to several hours of dangerous heat conditions. The only relief will come in the way of what scattered thunderstorms do develop along the seabreeze and areas mainly east of I-65. The standard summer order of locally heavy rainfall, frequent lightning and potentially damaging winds continue to be possible with the strongest storms that develop. High pressure that has dominated the forecast over the past few days will slowly give way to an upper trough currently centered over Ohio. This trough is expected to slowly dig south as the upper high weakens and flattens out over the central Gulf. Embedded in the larger trough will be several shortwave impulses that will pivot around and through our area. This will lead to more westerly to slightly southwesterly flow aloft and quick increase in PWAT values. PWATS will climb from around 1.6 inches this morning to around 2 inches by Sunday. This will lead to increased rain chances on Sunday. Given the increasing PWATS and higher coverage, some localized heavy rainfall could be possible and like most good summer days the wrong storm in the wrong spot could lead to some flooding issues. Along with the potential for heavy rainfall, a few strong storms could be possible with damaging winds. This might be an issue on Sunday where the increase in coverage/moisture overlaps what remaining drier air aloft we have leading to better microburst production. Nothing too crazy but would not be surprised to see some gustier winds. The other topic of conversation is the continuation of the heat. The air will continue to feel like Gulf flavored pudding as Josh Morgerman the hurricane chaser would call it. With the increasing moisture, dewpoints will remain in the upper 70s. Typically with drier air aloft, dewpoints can mix down in to the low 70s keeping heat indices within reason; however, with deep moisture and increasing moisture this will become difficult thus locking us into the miserable soup for one more day. Temperatures will also once again climb into the low to mid 90s across the area. This combination will result in heat indices in the 105 to 110 range. There is one fly in the ointment here and that will be the higher rain chances. If storms start earlier with more widespread coverage, this could bring relief from the heat and keep us below advisory criteria (HOORAY!) Unfortunately, we expect the rain to hold off long enough to make outdoor life miserable for one more day especially mid-morning (10am) through early afternoon (2PM). The other factor will be with the high dewpoints, low temperatures will struggle to fall below the upper 70s and heat indices overnight will remain in the upper 80s to 90s. This will provide continued heat stress on those who do not have access to air conditioning. Heat indices last night were above 100 degrees until 11 pm! This heat stress coupled with the potential for heat indices climb into advisory criteria on Sunday have resulted in the issuance of one more Heat Advisory. The good news is that rip currents will not be an issue with a LOW risk of rip currents continuing through the period. BB/03 SHORT TERM /Sunday night Through Tuesday night/...A broad upper level trough will continue to deepen across the eastern CONUS late this weekend into the early part of next week. A weak surface boundary will slowly move southward into interior portions of southeast MS and southwest and south central AL by Monday afternoon. A very moist airmass will be in place across our forecast area Sunday night into Monday, with precipitable water values expected to increase to between 2 and 2.25 inches across much our region. A series of shortwave perturbations embedded along the base of the trough axis as well as convergence along the approaching surface boundary will allow for increased ascent across our area Sunday night and especially going into Monday, and we expect scattered to numerous showers and thunderstorms Sunday night to become more widespread in coverage across our area by Monday afternoon. Locally heavy rainfall and potentially localized flooding may become a concern over portions of the area by Monday considering the deep moisture in place across our region. Lows Sunday night remain warm in the mid 70s inland to the upper 70s to around 80 degrees near the coast. Highs Monday should finally trend cooler given the high rain chances and we expect readings to range in the mid 80s to around 90 degrees across the region. Max heat indices also trend lower but will still range from the mid 90s to around 103 degrees. Our forecast area will remain located along the base of the persistent upper level trough axis Monday night into Tuesday. The axis of deeper moisture may tend to shift southward along coastal portions of the forecast area and adjacent offshore waters during this time frame, and the will keep likely to categorical coverage of POPs confined to southern portions of the forecast area late Monday night into Tuesday, while keeping chance POPs in place over our interior zones. Lows by Monday night will trend slightly cooler in the upper 60s to lower 70s over interior areas and in the mid 70s along the immediate coast. Highs by Tuesday should range in the upper 80s to around 90 degrees. /21 EXTENDED TERM /Wednesday Through Saturday/...An upper level trough will continue to extend across the Ohio and Tennessee Valley region Wednesday and Wednesday night. This feature may lift northeastward and dampen by Thursday, but another trough may tend to deepen over the Deep South late in the extend period. These features along with abundant deep layer moisture will support keeping scattered to locally numerous showers and thunderstorms in the forecast through the middle to latter part of next week. High temperatures remain near to slightly below normal through the extended period with highs in the upper 80s to lower 90s with lows in the upper 60s to low 70s inland and in the mid to upper 70s along the immediate coast. /21 MARINE...No impacts expected aside from higher winds and seas near isolated to scattered storms. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT Sunday for ALZ051>060-261>266. FL...Heat Advisory until 7 PM CDT Sunday for FLZ201>206. MS...Heat Advisory until 7 PM CDT Sunday for MSZ067-075-076-078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 31, 6:27 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Mobile AL 627 PM CDT Sat Jul 31 2021 ALZ055-056-059-010015- Monroe AL-Conecuh AL-Escambia AL- 627 PM CDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MONROE...NORTHWESTERN ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 715 PM CDT... At 625 PM CDT, the strong thunderstorm was located 6 miles northwest of I65 And AL 113, or 11 miles south of Frisco City. This storm was nearly stationary or drifting slowly southeast. A couple of other strong storms are located just to the north of this storm, also nearly stationary or moving slowly southeast. Wind gusts of 40 to 50 mph will be possible with these storms. Locations impacted include... Uriah, Excel and I65 And AL 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3133 8756 3145 8733 3128 8713 3108 8742 TIME...MOT...LOC 2325Z 324DEG 4KT 3127 8739
Special weather statement, Jul 31, 6:31 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Mobile AL 631 PM CDT Sat Jul 31 2021 FLZ205-206-010015- Okaloosa Inland FL-Okaloosa Coastal FL- 631 PM CDT Sat Jul 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL OKALOOSA COUNTY UNTIL 715 PM CDT... At 631 PM CDT, the strong thunderstorm was located 9 miles southeast of Crestview. This storm was nearly stationary or drifting slowly southeast. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3060 8664 3089 8644 3085 8639 3050 8639 TIME...MOT...LOC 2331Z 293DEG 4KT 3067 8646
Special weather statement, Jul 31, 7:00 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
700 PM CDT Sat Jul 31 2021
FLZ202>204-010045-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
700 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, the strong thunderstorm was located over Pace, moving
south at 10 to 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Ferry Pass, Pace, Floridatown and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8717 3067 8706 3054 8703 3047 8706
3047 8710 3052 8710 3053 8713 3055 8712
3055 8714 3058 8715 3058 8718 3057 8719
3055 8717 3053 8719 3051 8716 3047 8716
3047 8724
TIME...MOT...LOC 2359Z 359DEG 12KT 3061 8715Special weather statement, Jul 31, 7:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
714 PM CDT Sat Jul 31 2021
FLZ205-206-010115-
Okaloosa Inland FL-Okaloosa Coastal FL-
714 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 815 PM CDT...
At 713 PM CDT, the strong thunderstorms were located along a broken
line extending from 10 miles southwest of Crestview to 9 miles
northwest of Eglin Air Force Base, and moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Niceville, Eglin AFB and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8643 3050 8645 3050 8648 3052 8650
3048 8648 3046 8650 3046 8659 3047 8659
3046 8661 3046 8679 3071 8679 3078 8639
3046 8640
TIME...MOT...LOC 0013Z 327DEG 8KT 3063 8667 3072 8637Special weather statement, Jul 31, 7:24 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
724 PM CDT Sat Jul 31 2021
ALZ056-059-010130-
Conecuh AL-Escambia AL-
724 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, the strong thunderstorm was located 4 miles north of
Brewton, moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Pollard, Riverview and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8709 3100 8712 3124 8760 3123 8755
3125 8752 3125 8751 3126 8748 3126 8743
3128 8742 3132 8736 3133 8735 3139 8720
3118 8684
TIME...MOT...LOC 0024Z 307DEG 8KT 3116 8705Special weather statement, Jul 31, 8:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 PM CDT Sat Jul 31 2021
ALZ055-059-262-010215-
Baldwin Inland AL-Monroe AL-Escambia AL-
810 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 PM CDT...
At 810 PM CDT, the strong thunderstorm was located 6 miles west of
Uriah, or 14 miles southwest of Frisco City, moving southeast at 10
mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
McCullough, Uriah, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 8773 3142 8751 3131 8738 3128 8742
3126 8743 3126 8732 3119 8724 3103 8765
TIME...MOT...LOC 0110Z 327DEG 9KT 3131 8761The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 31, 7:24 PM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Jul 31, 7:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 10:22 PM CDT | Special Marine Warning | MOB | 57 min | |
| Jul 31, 11:18 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 31, 11:58 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 1, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 26 min |
| Jul 31, 7:00 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jul 31, 7:14 PM CDT | Special Weather Statement | MOB | Okaloosa | 61 min |
| Jul 31, 8:16 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jul 31, 8:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| Jul 31, 9:18 PM CDT | Special Weather Statement | MOB | Santa Rosa | 57 min |
| Jul 31, 9:40 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Aug 1, 3:31 PM CDT | Special Weather Statement | MOB | Jackson | 44 min |
| Aug 1, 3:51 PM CDT | Special Weather Statement | MOB | Perry | 39 min |
| Aug 1, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 18 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | MOB | Wayne | 51 min |
| Aug 1, 4:48 PM CDT | Special Weather Statement | MOB | Stone | 57 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.